Alert archive / North Dakota / River Flood Warnings in 2011
River Flood Warning 4, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood warning at Mar 17, 2011, 9:46 AM MDT for Billings County, Golden Valley County, North Dakota. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2011, 9:46 AM MDT (15:46 UTC)
- Expired
- Mar 19, 2011, 1:12 PM MDT
- In force
- 51 hr
- Issued by
- NWS Bismarck, ND
- Flood severity
- Minor
Counties Billings County, ND, Golden Valley County, ND
The radar
The Bismarck radar (KBIS), 218 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Missouri River at Medora (MDAN8). The gauge peaked at 16.58 ft at Mar 17, 2011, 3:00 AM MDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06336000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
098
WGUS43 KBIS 171546
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1046 AM CDT THU MAR 17 2011
...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA...
LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN
VALLEY COUNTIES
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA...MINOR FLOODING
IS FORECAST.
.THE LITTLE MISSOURI RIVER NEAR MEDORA IS EXPECTED TO REMAIN NEAR
MINOR FLOOD STAGE OF 15.0 FEET INTO EARLY NEXT WEEK AS LARGE SCALE
RUNOFF FROM SNOW MELT WILL MAINTAIN ELEVATED WATER LEVELS. THE RIVER
MAY FLUCTUATE AS MUCH AS ONE OR MORE FEET DUE TO ICE POSSIBLE ICE
AFFECTED FLOWS.
NDC007-033-181546-
/O.NEW.KBIS.FL.W.0004.110317T1546Z-110322T2100Z/
/MDAN8.1.ER.110317T0720Z.110317T0945Z.110322T0900Z.NO/
1046 AM CDT THU MAR 17 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE MISSOURI RIVER AT MEDORA
* UNTIL TUESDAY MORNING
* FROM TONIGHT UNTIL TUESDAY MORNING
* AT 10AM THURSDAY THE STAGE WAS...14.6 FEET
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 15.0 FEET
* IMPACT...AT 15.0 FEET...RIGHT BANK OVERFLOWS AND DAMAGES CAMPING
AREA ON THE WEST SIDE OF MEDORA.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME FRI SAT SUN MON TUE
LITTLE MISSOURI RIVER BASIN
MEDORA 15 14.6 THU 10 AM 15.6 14.7 15.5 15.5 14.9
$$
AYD7 follow-up statements
355
WGUS83 KBIS 171554
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1054 AM CDT THU MAR 17 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN
VALLEY COUNTIES
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA...MINOR FLOODING
IS FORECAST.
.THE LITTLE MISSOURI RIVER NEAR MEDORA IS EXPECTED TO REMAIN NEAR
MINOR FLOOD STAGE OF 15.0 FEET INTO EARLY NEXT WEEK AS LARGE SCALE
RUNOFF FROM SNOW MELT WILL MAINTAIN ELEVATED WATER LEVELS. THE RIVER
MAY FLUCTUATE AS MUCH AS ONE OR MORE FEET DUE POSSIBLE ICE
AFFECTED FLOWS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC007-033-182154-
/O.CON.KBIS.FL.W.0004.000000T0000Z-110322T2100Z/
/MDAN8.1.SM.110317T0720Z.110317T0945Z.110322T0900Z.NO/
1054 AM CDT THU MAR 17 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE MISSOURI RIVER AT MEDORA.
* AT 10:15 AM THURSDAY THE STAGE WAS 14.6 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* IMPACT...AT 15.0 FEET...RIGHT BANK OVERFLOWS AND DAMAGES CAMPING
AREA ON THE WEST SIDE OF MEDORA.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME FRI SAT SUN MON TUE
LITTLE MISSOURI RIVER BASIN
MEDORA 15 14.6 THU 10 AM 15.6 14.7 15.5 15.5 14.9
$$924
WGUS83 KBIS 171557
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1057 AM CDT THU MAR 17 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN
VALLEY COUNTIES
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA...MINOR FLOODING
IS FORECAST.
.THE LITTLE MISSOURI RIVER NEAR MEDORA IS EXPECTED TO REMAIN NEAR
MINOR FLOOD STAGE OF 15.0 FEET INTO EARLY NEXT WEEK AS LARGE SCALE
RUNOFF FROM SNOW MELT WILL MAINTAIN ELEVATED WATER LEVELS. THE RIVER
MAY FLUCTUATE AS MUCH AS ONE OR MORE FEET DUE TO POSSIBLE ICE
AFFECTED FLOWS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC007-033-182157-
/O.CON.KBIS.FL.W.0004.000000T0000Z-110322T2100Z/
/MDAN8.1.SM.110317T0720Z.110317T0945Z.110322T0900Z.NO/
1057 AM CDT THU MAR 17 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE MISSOURI RIVER AT MEDORA.
* AT 10:15 AM THURSDAY THE STAGE WAS 14.6 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* IMPACT...AT 15.0 FEET...RIGHT BANK OVERFLOWS AND DAMAGES CAMPING
AREA ON THE WEST SIDE OF MEDORA.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME FRI SAT SUN MON TUE
LITTLE MISSOURI RIVER BASIN
MEDORA 15 14.6 THU 10 AM 15.6 14.7 15.5 15.5 14.9
$$362
WGUS83 KBIS 180144
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
844 PM CDT THU MAR 17 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
CANNONBALL RIVER AT BREIEN AFFECTING MORTON AND SIOUX COUNTIES
AND THE LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN
VALLEY COUNTIES
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA...MINOR FLOODING
IS FORECAST.FOR THE CANNONBALL RIVER BASIN INCLUDING BREIEN...MINOR
FLOODING IS FORECAST.
.THE LITTLE MISSOURI RIVER NEAR MEDORA IS EXPECTED TO REMAIN NEAR
MINOR FLOOD STAGE OF 15.0 FEET INTO EARLY NEXT WEEK AS LARGE SCALE
RUNOFF FROM SNOW MELT WILL MAINTAIN ELEVATED WATER LEVELS. THE RIVER
MAY FLUCTUATE AS MUCH AS ONE OR MORE FEET DUE TO POSSIBLE ICE
AFFECTED FLOWS.
THE CANNONBALL RIVER NEAR BREIEN IS FORECAST TO RISE TO MINOR FLOOD
STAGE OF 10.0 FEET BY EARLY FRIDAY AFTERNOON...AND CONTINUE TO
RISE TO NEAR 14.7 FEET BY NEXT WEDNESDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC007-033-190144-
/O.CON.KBIS.FL.W.0004.000000T0000Z-110322T2100Z/
/MDAN8.1.SM.110317T0720Z.110317T0945Z.110322T0900Z.NO/
844 PM CDT THU MAR 17 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE MISSOURI RIVER AT MEDORA.
* AT 8:15 PM THURSDAY THE STAGE WAS 13.9 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* IMPACT...AT 15.0 FEET...RIGHT BANK OVERFLOWS AND DAMAGES CAMPING
AREA ON THE WEST SIDE OF MEDORA.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME FRI SAT SUN MON TUE
LITTLE MISSOURI RIVER BASIN
MEDORA 15 13.9 THU 8 PM 14.4 15.0 15.6 15.3 M
$$
NDC059-085-190144-
/O.EXT.KBIS.FL.W.0005.110318T1609Z-000000T0000Z/
/BREN8.1.SM.110318T1609Z.110320T1800Z.000000T0000Z.NO/
844 PM CDT THU MAR 17 2011
THE FLOOD WARNING CONTINUES FOR
THE CANNONBALL RIVER AT BREIEN.
* FROM FRIDAY MORNING UNTIL FURTHER NOTICE.
* AT 8:16 PM THURSDAY THE STAGE WAS 8.1 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND
CONTINUE TO RISE TO NEAR 14.5 FEET BY SUNDAY EARLY AFTERNOON.
* IMPACT...AT 13.0 FEET...THE SOUTHEAST PART OF BREIEN IS SUBJECT
TO FLOODING.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME FRI SAT SUN MON TUE
CANNONBALL RIVER BASIN
BREIEN 10 8.1 THU 8 PM 11.7 14.0 14.5 14.1 14.3
$$537
WGUS83 KBIS 180919
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
419 AM CDT FRI MAR 18 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN VALLEY
COUNTIES
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA...MINOR FLOODING
IS FORECAST.
.THE LITTLE MISSOURI RIVER NEAR MEDORA IS EXPECTED TO REMAIN NEAR
MINOR FLOOD STAGE OF 15.0 FEET INTO EARLY NEXT WEEK AS LARGE SCALE
RUNOFF FROM SNOW MELT WILL MAINTAIN ELEVATED WATER LEVELS. THE RIVER
MAY FLUCTUATE AS MUCH AS ONE OR MORE FEET DUE TO POSSIBLE ICE
AFFECTED FLOWS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC007-033-190919-
/O.EXT.KBIS.FL.W.0004.000000T0000Z-110322T0600Z/
/MDAN8.1.SM.110317T0720Z.110317T0945Z.110321T1800Z.NO/
419 AM CDT FRI MAR 18 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE MISSOURI RIVER AT MEDORA.
* AT 3:15 AM FRIDAY THE STAGE WAS 14.2 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE MONDAY
EARLY AFTERNOON.
* IMPACT...AT 15.0 FEET...RIGHT BANK OVERFLOWS AND DAMAGES CAMPING
AREA ON THE WEST SIDE OF MEDORA.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
LITTLE MISSOURI RIVER BASIN
MEDORA 15 14.2 FRI 3 AM 14.5 14.6 14.7 14.9 14.8
$$
waa311
WGUS83 KBIS 181539
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1039 AM CDT FRI MAR 18 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN VALLEY
COUNTIES
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA...MINOR FLOODING
IS FORECAST.
.THE LITTLE MISSOURI RIVER NEAR MEDORA IS EXPECTED TO REMAIN NEAR
MINOR FLOOD STAGE OF 15.0 FEET INTO EARLY NEXT WEEK AS LARGE SCALE
RUNOFF FROM SNOW MELT WILL MAINTAIN ELEVATED WATER LEVELS. THE RIVER
MAY FLUCTUATE AS MUCH AS ONE OR MORE FEET DUE TO POSSIBLE ICE
AFFECTED FLOWS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC007-033-192139-
/O.EXT.KBIS.FL.W.0004.000000T0000Z-110323T2100Z/
/MDAN8.1.SM.110317T0720Z.110317T0945Z.110323T0900Z.NO/
1039 AM CDT FRI MAR 18 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE MISSOURI RIVER AT MEDORA.
* AT 10:15 AM FRIDAY THE STAGE WAS 14.9 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE TODAY AND CONTINUE
TO RISE TO NEAR 15.5 FEET BY MONDAY EARLY AFTERNOON. THE RIVER WILL
FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 15.0 FEET...THE RIGHT BANK OVERFLOWS AND DAMAGES CAMPING
AREAS ON THE WEST SIDE OF MEDORA.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
LITTLE MISSOURI RIVER BASIN
MEDORA 15 14.9 FRI 10 AM 15.2 15.2 15.4 15.3 14.9
$$
KINNEY093
WGUS83 KBIS 191357
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
857 AM CDT SAT MAR 19 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN VALLEY
COUNTIES
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
CANNONBALL RIVER AT BREIEN AFFECTING MORTON AND SIOUX COUNTIES
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA...MINOR FLOODING
IS OCCURRING AND IS EXPECTED TO CONTINUE.FOR THE CANNONBALL RIVER
BASIN INCLUDING BREIEN...MINOR FLOODING IS OCCURRING AND IS EXPECTED
TO CONTINUE.
.MINOR FLOODING WILL CONTINUE AT MEDORA AND BREIEN. AT MEDORA...THE LITTLE
MISSOURI IS EXPECTED TO CREST AROUND 15.5 FEET SATURDAY...THEN BEGIN A SLOW
FALL. AT BREIEN...THE CANNONBALL IS EXPECTED TO RISE TO AROUND 15 FEET
WEDNESDAY...THEN START TO FALL SLOWLY. SIGNIFICANT ICE JAMS ARE NOT
EXPECTED AT BREIEN...BUT ICE AFFECTED FLOW MAY IMPACT STAGES TEMPORARILY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC007-033-201957-
/O.EXT.KBIS.FL.W.0004.000000T0000Z-110322T0200Z/
/MDAN8.1.SM.110317T0720Z.110317T0945Z.110321T1400Z.NO/
857 AM CDT SAT MAR 19 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE MISSOURI RIVER AT MEDORA.
* AT 8:15 AM SATURDAY THE STAGE WAS 15.3 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.5 FEET BY THIS
AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE MONDAY
MORNING.
* IMPACT...AT 15.0 FEET...THE RIGHT BANK OVERFLOWS AND DAMAGES CAMPING
AREAS ON THE WEST SIDE OF MEDORA.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME SUN MON TUE WED THU
LITTLE MISSOURI RIVER BASIN
MEDORA 15 15.3 SAT 8 AM 15.4 15.1 13.4 11.8 9.3
$$
NDC059-085-201956-
/O.CON.KBIS.FL.W.0005.000000T0000Z-000000T0000Z/
/BREN8.1.SM.110318T0850Z.110318T1900Z.000000T0000Z.NO/
857 AM CDT SAT MAR 19 2011
THE FLOOD WARNING CONTINUES FOR
THE CANNONBALL RIVER AT BREIEN.
* AT 8:15 AM SATURDAY THE STAGE WAS 10.5 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.0 FEET BY
WEDNESDAY EARLY AFTERNOON THEN BEGIN FALLING.
* IMPACT...AT 13.0 FEET...THE SOUTHEAST PART OF BREIEN IS SUBJECT TO
FLOODING.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME SUN MON TUE WED THU
CANNONBALL RIVER BASIN
BREIEN 10 10.5 SAT 8 AM 11.2 12.5 13.8 14.9 14.8
$$
KINNEY315
WGUS83 KBIS 191912
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
212 PM CDT SAT MAR 19 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN
VALLEY COUNTIES
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA NO FLOODING IS
OBSERVED OR FORECAST.
.THE RIVER LEVEL AT MEDORA FELL BELOW FLOOD STAGE SATURDAY...AND IS
EXPECTED TO CONTINUE A SLOW FALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC007-033-191942-
/O.CAN.KBIS.FL.W.0004.000000T0000Z-110322T0200Z/
/MDAN8.1.SM.110317T0720Z.110317T0945Z.110319T1704Z.NO/
212 PM CDT SAT MAR 19 2011
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE MISSOURI RIVER AT MEDORA.
* AT 1:15 PM SATURDAY THE STAGE WAS 14.9 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FELL BELOW FLOOD STAGE AT 12:04 PM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.8 FEET BY SUNDAY
MORNING.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME SUN MON TUE WED THU
LITTLE MISSOURI RIVER BASIN
MEDORA 15 14.9 SAT 1 PM 14.9 14.6 14.1 12.9 9.8
$$
KINNEYWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Mar 17, 9:45 AM MDT, 1 minute earlier.
Area forecast discussion, Mar 17, 9:45 AM MDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1045 AM CDT THU MAR 17 2011 .UPDATE...WINDS...WEATHER AND TEMPERATES. && .DISCUSSION... COLD FRONT WILL DROP SOUTH INTO WESTERN AND CENTRAL NORTH DAKOTA TODAY. ALREADY TEMPERATURES ARE FALLING ACROSS THE NORTHWEST. THERE IS SOME SNOW BEHIND THE COLD FRONT. WILLISTON DROPPED DOWN TO 1.5 MILES VSBY IN A SHOW SHOWER THIS PAST HOUR. MAIN CHANGES TO THE FORECAST THIS MORNING WILL BE TO ADJUST TEMPERATURES DOWN A BIT NORTHWEST...AND BUMP THEM UP JUST A TAD SOUTHEAST. BISMARCK AND JAMESTOWN ALREADY SETTING AT OR JUST BELOW FORECAST HIGHS. DO NOT THINK WE WILL RISE A BUNCH MORE THOUGH WITH CLOUDS AND COLD ADVECTION MOVING IN. FORECAST SOUNDINGS INDICATE THAT PRECIP IN THE NORTHWEST SHOULD BE ALL SNOW SO WILL REMOVE THE MIXED PRECIPITATION. ALSO BUMPED UP THE WIND SPEEDS TODAY AS THE GRADIENT LOOKS A BIT STRONGER THAN EARLIER THOUGHT. && .AVIATION... MVFR CLOUDINESS AND STRONG WEST TO NORTHWEST WINDS WILL DROP FROM NORTHERN TAF SITES TO THE SOUTHERN TAF SITES TODAY. ONCE SITES DROP TO MVFR WILL KEEP THEM THERE THROUGH THE REMAINDER OF THE FORECAST PERIOD...WINDS WILL DIMINISH THOUGH THIS EVENING. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SUNDAY EVENING FOR NDZ017>020-031>037- 040>048-050-051. && TWH
Hazardous weather outlook, Mar 17, 4:08 AM MDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 508 AM CDT THU MAR 17 2011 NDZ017>020-031>037-040>048-050-051-181015- MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 508 AM CDT THU MAR 17 2011 /408 AM MDT THU MAR 17 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT EXPECT WINDY CONDITIONS TO DEVELOP OVER WESTERN AND CENTRAL NORTH DAKOTA TODAY AS A COLD FRONT MOVES THROUGH. THE STRONGEST WINDS WILL OCCUR IN SOUTHWEST NORTH DAKOTA WHERE SUSTAINED NORTHWEST WINDS WILL RANGE BETWEEN 25 AND 30 MPH WITH GUSTS BETWEEN 35 AND 40 MPH. ELSEWHERE...NORTHWEST WINDS WILL INCREASE TO 20 AND 30 MPH. EXPECT SCATTERED MORNING RAIN SHOWERS OVER SOUTHEAST NORTH DAKOTA AND ISOLATED RAIN AND SNOW SHOWERS OVER FAR SOUTHWEST NORTH DAKOTA IN THE MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ABOVE FREEZING TEMPERATURES THROUGH EARLY NEXT WEEK WILL REMAIN A CONCERN FOR OVERLAND FLOODING OVER WEST CENTRAL...SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. SEE THE LATEST FLOOD WATCH STATEMENT...BISFFABIS FOR DETAILS. THERE IS A CHANCE FOR RAIN AND SNOW SATURDAY NIGHT THROUGH SUNDAY. PRECIPITATION AMOUNTS OF UP TO ONE TENTH OF AN INCH IS POSSIBLE THROUGH SUNDAY. A SLOWER AND WETTER WEATHER SYSTEM COULD IMPACT THE AREA BEGINNING MONDAY NIGHT THROUGH WEDNESDAY AFTERNOON. THE EXACT TRACK OF THIS SYSTEM REMAINS UNKNOWN AT THIS TIME. CHECK BACK FOR FUTURE UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>005-009>013-021>023-025-181015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER- 508 AM CDT THU MAR 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED RAIN AND SNOW SHOWERS ALONG WITH WINDY NORTHWEST WINDS BETWEEN 20 AND 35 MPH CAN BE EXPECTED TODAY. LITTLE OR NO SNOWFALL ACCUMULATION IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR RAIN AND SNOW SATURDAY NIGHT THROUGH SUNDAY. PRECIPITATION AMOUNTS BETWEEN A TENTH OF AN INCH TO ONE QUARTER INCH IS POSSIBLE THROUGH SUNDAY. A SLOWER AND WETTER WEATHER SYSTEM COULD IMPACT THE AREA BEGINNING MONDAY NIGHT THROUGH WEDNESDAY AFTERNOON. THE EXACT TRACK OF THIS SYSTEM REMAINS UNKNOWN AT THIS TIME. CHECK BACK FOR FUTURE UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 2:24 AM MDT | Areal Flood Warning | BIS | Billings | 7 hr |
| Mar 17, 11:58 AM MDT | Wind Advisory | BIS | Adams, Billings, Bowman, Burleigh, Dickey, Dunn and 16 more | 6 hr |
| Mar 17, 3:32 PM MDT | River Flood Warning | BIS | Morton, Sioux | 10 days |
Nearby
River Flood Warnings in North Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.